Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 45, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 21, 2017, 5:51 PM PST for Clallam County, Washington. It took effect at Nov 21, 2017, 9:14 PM PST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2017, 5:51 PM PST (01:51 UTC)
- In effect from
- Nov 21, 2017, 9:14 PM PST
- Expired
- Nov 22, 2017, 3:26 PM PST
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clallam County, WA
The radar
The Langley Hill radar (KLGX), 95 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bogachiel River near La Push (BOGW1).
- Action stage
- 35 ft
- Minor stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12043015, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
043
WGUS46 KSEW 220151
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
551 PM PST Tue Nov 21 2017
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Bogachiel River near La Push affecting Clallam County.
.Flood Bulletin No. 3
Heavy over the Olympics yesterday and today is driving the Bogachiel
River above flood stage tonight.
&&
WAC009-221051-
/O.NEW.KSEW.FL.W.0045.171122T0514Z-171122T2326Z/
/BOGW1.1.ER.171122T0514Z.171122T0600Z.171122T1426Z.NO/
551 PM PST Tue Nov 21 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Bogachiel River near La Push
* from this evening to Wednesday afternoon.
* At 5:00 PM Tuesday the stage was 34.3 feet.
* Flood stage is 37.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 9 PM
Tuesday and crest near 37.5 feet around 10 PM Tuesday. The river
will fall below flood stage Wednesday morning.
* Impact...At 37.0 feet, the Bogachiel River will cause flooding of
State Highway 110 near the Bogachiel bridge...closing the road.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
$$2 follow-up statements
835
WGUS86 KSEW 220520
FLSSEW
Flood Statement
National Weather Service Seattle WA
920 PM PST Tue Nov 21 2017
...The Flood Warning continues for the following rivers in
Washington...
Bogachiel River near La Push affecting Clallam County.
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 4
Two to five inches of rain fell over the west and south facing slopes of the Olympic Mountains today, driving the Skokomish and Bogachiel Rivers above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas. This is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-221420-
/O.EXT.KSEW.FL.W.0045.171122T0523Z-171122T2326Z/
/BOGW1.1.ER.171122T0523Z.171122T0600Z.171122T1426Z.NO/
920 PM PST Tue Nov 21 2017
The Flood Warning continues for
The Bogachiel River near La Push
* From 9 PM Tuesday until Wednesday afternoon.
* At 9:00 PM Tuesday the stage was 36.7 feet.
* Flood stage is 37.0 feet.
* Minor flooding is forecast.
* Forecast...The river will crest near flood stage around
midnight, then fall slowly late tonight and Wednesday.
* Impact...At 37.0 feet, the Bogachiel River will cause flooding of
State Highway 110 near the Bogachiel bridge...closing the road.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$
WAC045-221420-
/O.CON.KSEW.FL.W.0044.000000T0000Z-171124T2129Z/
/SRPW1.1.ER.171121T2210Z.171122T0500Z.171124T1229Z.NR/
920 PM PST Tue Nov 21 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* From 2 PM Tuesday until Friday afternoon.
* At 9:00 PM Tuesday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.7 feet at 9 PM Tuesday and will
fall slowly. Flooding is likely to continue through Friday morning.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$456
WGUS86 KSEW 221133
FLSSEW
Flood Statement
National Weather Service Seattle WA
333 AM PST Wed Nov 22 2017
...The Flood Warning has ended for the following rivers in
Washington...
Bogachiel River near La Push affecting Clallam County.
.Flood Bulletin No. 11
The Bogachile River near La Push crested a couple inches below
flood stage overnight. It will fall today, but flooding is
possible again tonight or Thursday and a flood watch remains
in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-221203-
/O.CAN.KSEW.FL.W.0045.000000T0000Z-171122T2326Z/
/BOGW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
333 AM PST Wed Nov 22 2017
The Flood Warning has ended for
The Bogachiel River near La Push
* At 3:00 AM Wednesday the stage was 35.6 feet.
* Flood stage is 37.0 feet.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 21, 2:47 PM PST, 3 hours 4 minutes earlier.
Area forecast discussion, Nov 21, 2:47 PM PST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
247 PM PST Tue Nov 21 2017
.SYNOPSIS...A strong warm front, fed by a plume of warm
subtropical moisture will continue to bring rain to Western
Washington this evening. The snow level will be near 8000 feet.
After a lull in the rain on Wednesday, another wet frontal system
will move through the region Wednesday night through Thanksgiving
morning. After another break on Friday, another system will reach
the area Saturday afternoon and night. This active weather pattern
will continue into early next week.
&&
.SHORT TERM...RADAR remains lit up this afternoon by rain from
a wet warm front over the area. IR imagery shows a narrow tap
into subtropical moisture E of Hawaii. The heaviest rain should be
falling this afternoon with the RADAR showing large areas of
moderate rain over the mountains. A back edge to the precip is
apparent on the coastal RADAR, so rainfall rates over the Olympics
and coast should be decreasing by 4 PM.
Precipitation is expected to diminish, but not end completely,
across W WA this evening, as a slight shift in the flow aloft
directs the weakening narrow moisture plume over Oregon. The
subtropical air mass should already have snow levels up to around
8000 feet this afternoon and they will remain near that level
tonight. Models have been fairly consistent with regard to
precipitation amounts; storm totals for today and tonight should
be roughly 2 to 5.5 inches over the Olympics and Mount Rainier,
with 1 to 4 inches over the Cascades north of Mount Rainier.
Warm moist southwest flow aloft will continue Wednesday but with a
relative lull in the rain. Only light rain at times is expected
over the lowlands with maybe a half to less than and inch over
the mountains. The strong warm advection will push Wednesdays high
temperatures up to the upper 50s and lower 60s.
The large upper level longwave trough currently well offshore
along roughly 145W will split on Wednesday with the northern part
of the trough heading east toward W WA. Another wet front will
develop ahead of the trough as it approaches the coast Wednesday
night. Another period of moderate to heavy rain is expected. The
heaviest rain will fall over the Olympics Wednesday night with the
heaviest rain over the Cascades expected early Thursday morning.
Mountain rainfall totals with this second system will be in the 1
to 3.5 inch range. The interior lowlands The rapidly weakening
upper level trough will move across W WA Thursday afternoon for a
showery period. The trough will bring a cooler air mass to the
area with mountain snow levels lowering to around 5000 feet late
Thursday morning, then to around 4000 feet Thursday evening.
Friday will be another lull day with cooler W flow aloft over the
area. A weak system moving E across southern B.C. will probably
bring some light rain to mainly the N part. Kam
.LONG TERM...The GFS and ECMWF are actually in fair agreement
with the large scale pattern through this weekend. Another large
upper level trough will deepen offshore along roughly 140W Friday
night and Saturday, which will re-invigorate the SW flow over the
PacNW. This will allow another shortwave trough embedded in the SW
flow to move NE across W WA Saturday afternoon and evening. The
weakening main upper level trough should follow on Sunday. The
models show a warm front arriving on Monday, but day 6 is a little
far out for much confidence in this active pattern. Kam
&&
.AVIATION...Moist southwest flow aloft will continue tonight and
Wednesday. A warm front will exit the region to the north tonight,
but there will still be rain at times. The air mass will be stable.
At the surface, strong easterly gradients will ease tonight and
become more southeasterly. The southeasterly gradients will increase
somewhat on Wednesday.
There has been some improvement in conditions as the warm front has
moved north. Terminals around Puget Sound are mostly VFR, but in
other places ceilings are MVFR or even IFR. The improving trend will
continue into the evening, but after 06Z or so ceilings everywhere
will fall to MVFR with pockets of IFR. VFR conditions are likely on
Wednesday.
KSEA...Discussion above applies. Southeast wind 8-12 kt. CHB
&&
.MARINE...A warm front will exit the region to the north this
evening, but a few more hours of gale force winds are likely on the
coast. Small craft advisory conditions will continue elsewhere
tonight.
Another frontal system west of the waters will give strong southerly
flow Wednesday and Wednesday night. Windy southerly flow will
continue on Thursday as a trough brushes the area. Gales are likely
on the coast and over the north inland waters with this system.
Another system will arrive around Saturday, with gales again
possible. CHB
&&
.HYDROLOGY...A warm front and the plume of subtropical moisture
with it is bringing 2 to 5.5 inches of rain to the Olympics and
Mount Rainier today and tonight, and 1 to 4 inches of rain to the
Cascades north of Mount Rainier. The snow level will be near 8000
feet. A second frontal system will bring another 1 to 4 inches on
Wednesday night and Thursday, with the snow level falling from
7000 feet to 4000 feet as the system moves through.
A flood watch is in effect for most of the forecast area. The
Skokomish River is already under a flood warning. In addition the
Northwest River Forecast Center models show a number of rivers
cresting near or just above flood stage including the Cowlitz,
Nisqually, White, Snoqualmie, Stillaguamish, Skagit, and Nooksack.
This doesn't mean the possibility of flooding is limited to these
rivers. Flooding on these rivers could begin tonight or Wednesday.
It looks like the threat is for a relatively minor flooding episode,
though some forecast crests were near moderate category.
In addition, the threat of landslides will increase across the
lowlands of Western Washington. The USGS landslide guidance shows
one or two stations near or just above the threshold of concern, and
of course the additional rain today and tonight and again Wednesday
and Thursday will drive that higher. McDonnal/JBB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Thursday afternoon for Admiralty Inlet Area-
Bellevue and Vicinity-Cascades of Pierce and Lewis Counties-
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties-Central Coast-East Puget Sound Lowlands-
Eastern Strait of Juan de Fuca-Everett and Vicinity-Hood
Canal Area-Lower Chehalis Valley Area-North Coast-Olympics-
Seattle and Vicinity-Southwest Interior-Tacoma Area-Western
Skagit County-Western Strait of Juan De Fuca-Western
Whatcom County.
PZ...Small Craft Advisory for rough bar until 4 PM PST Wednesday for
Grays Harbor Bar.
Gale Watch from Wednesday afternoon through late Wednesday night
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Small Craft Advisory until 4 PM PST Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until midnight PST tonight for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca-Northern Inland Waters Including The
San Juan Islands.
Small Craft Advisory until 4 AM PST Wednesday for Admiralty
Inlet-West Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlIn the hours before
Special weather statement, Nov 21, 4:00 PM PST, 1 hour 51 minutes before
Special Weather Statement National Weather Service Seattle WA 400 PM PST Tue Nov 21 2017 WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-221330- San Juan County-Western Whatcom County-Southwest Interior- Western Skagit County-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area- Olympics-Eastern Strait of Juan de Fuca- Western Strait of Juan De Fuca-North Coast-Central Coast- East Puget Sound Lowlands-Bellevue and Vicinity-Seattle and Vicinity- Bremerton and Vicinity-Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 400 PM PST Tue Nov 21 2017 ...HEAVY RAINFALL TONIGHT THROUGH THURSDAY MORNING LEAD TO AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... Recent rains have increased soil moisture to high levels across Western Washington, with heavy rainfall expected at times this evening and again Wednesday night and Thursday morning. At the coast, rainfall amounts of 1 to 2 inches are likely, with a half to one and a half inches over the interior lowlands. This amount of rain will lead to an increased threat of landslides. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information pages. For more information on landslides, visit the website for the Washington State Department of Natural Resources landslide geologic hazards at: http://bit.ly/2mtA3wn www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 10:54 PM PST | River Flood Warning | SEW | Snohomish | 54 hr |
| Nov 21, 11:33 PM PST | River Flood Warning | SEW | Snohomish | 17 hr |
| Nov 21, 11:33 PM PST | River Flood Warning | SEW | Snohomish | 39 hr |
| Nov 22, 12:29 AM PST | River Flood Warning | SEW | King | 20 hr |
| Nov 22, 12:29 AM PST | River Flood Warning | SEW | King | 68 hr |
| Nov 22, 12:35 AM PST | River Flood Warning | SEW | Grays Harbor | 45 hr |
| Nov 22, 2:43 AM PST | Small Craft Advisory | SEW | 4 days | |
| Nov 22, 2:43 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Nov 22, 3:17 AM PST | River Flood Warning | SEW | Snohomish | 14 hr |
| Nov 22, 3:24 AM PST | River Flood Warning | SEW | Lewis | 65 hr |
| Nov 22, 5:44 AM PST | River Flood Warning | SEW | Skagit | 59 hr |
| Nov 22, 5:44 AM PST | River Flood Warning | SEW | Skagit | 3 days |
| Nov 22, 5:44 AM PST | River Flood Warning | SEW | Snohomish | 57 hr |
| Nov 22, 5:44 AM PST | River Flood Warning | SEW | Snohomish | 65 hr |
| Nov 22, 8:45 AM PST | Gale Warning | SEW | 15 hr |
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.